A 34-year-old female asked:
Disclaimer

mid stomach feels raw and weird. i've been chewing peppermint altoids for awhile. hardly can eat because of stomach. no doc for 6 weeks. any ideas?

1 doctor answer
Dr. Ajainder Shergill
14 years experience Internal Medicine
Stop the peppermint: Peppermint can cause stomach upset and heartburn, especially if taken in more than normal amounts. Stop the peppermint. Try over the counter acid medicine, such as prilosec or pepcid (famotidine). May take a couple of days to start working (keep taking daily for a couple of weeks.) You could also try taking some maalox or Tums for faster relief. If getting worse, seek help.
Answered on Apr 12, 2019
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 33-year-old female asked:
Dr. Ronald Herring
16 years experience Anesthesiology
Stomach: Avoid aspirin/ibuprofen etc, alcohol and try some over the counter omeprazole. Sounds like a gastritis cause unknown.
A 35-year-old female asked:
Dr. Fred Gallo
35 years experience Clinical Psychology
Interesting!: If it's the peppermint flavor that helps, consider natural peppermint and peppermint tea. Usually peppermint calms the stomach. Also consider seeing ... Read More
1
1 thank
A 28-year-old male asked:
Dr. Michael Sparacino
36 years experience Family Medicine
See your doctor: He/she can listen and examine you, and determine if you have acid reflux disease. If that's the case and treatment doesn't work, he/she can refer to ... Read More
1
1 thank
A 33-year-old female asked:
Dr. Michael Finkelstein
36 years experience Internal Medicine
Sounds more: like a gastritis or gall bladder issue than "peppermintitis".. see your doctor for a work up . stop the altoids for a few days too

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month